| || |
- 1 Post By Denny_D
Please help. I took my last Oxycontin. Scared of withdrawal.
Please help. I took my last Oxycontin. Scared of withdrawal.
Hello everyone. I just opened an account tonight but I am not new to this site. I have visited many times as I knew this would happen sooner or later and wanted to prepare myself. 'This' meaning realizing I had a problem with prescription pain medicine and quitting - even if only temporarily.
I have been on Vicodin or Norco off & on for four years and Oxycontin 20mg for about five months. I had an L4-5 lamenectomy several years ago. I recovered fairly well and was able to stop taking medicine without any problems. However, I had another child (3 now) and was beat up pretty badly during the last few weeks of pregnancy (dislocated hips, etc). During the delivery, my disc was injured again. As I delievered my son, my disc was pushed back out - bringing a bundle of nerves with it. I tried everything I could from seeing a Naturopath, PT, Epsom Salts, Alternative Chiropractics, to Epidurals and Chinese Herbs. I finally gave in and went to a Pain Management Clinic two years ago.
Despite the fact I am taking these meds legitimately, I do have a problem because I have become dependent on them. I never thought this would happen! It never did before. It started out with me taking less than prescribed and ended with my 30 day supply only lasting 2-3 weeks! I used to take them on a schedule, but now pop a pill anytime I have to do anything that requires an ounce of energy.
I saw my doctor today. Of course I turned in the RX because I am weak. I feel like a lowlife. I knew it was a little too early but the pharmacist said it will be another week before I can get the meds. I will probably go get them when it's time because my pain IS that bad. I don't want to but nothing else helps.
My kids just started Thanksgiving break today. I do not want to ruin their vacation because their WEAK and selfish mother is going through withdrawals! I promised I would do certain things with them during their Thanksgiving break and I have never broken a promise to my babies. I refuse to start now! What can I do to ensure I won't feel like staying in bed? I read another post and went to the store, per their advice. I got Pedialyte, Imodium A.D., 5 Hour Energy shots, L-Lysine Amino Acids, Melatonin, Vitamin B6 & 12, Ginger Ale and Saltine Crackers. I have nothing for the "creepy crawlies" or the sneezing. I do have Flonase (allergy nasal spray) if that would help.
I am sorry if I am rambling. I am just really scared. I already have severe pain so I need to try to make this withdrawal as mellow as possible. I have 3 sweet boys who depend on me and I'm alone a lot (Military Wife). If anyone could offer words of encouragement, advice or scriptures, I would greatly appreciate it. Otherwise, thank you for listening.
I don't know if anyone is reading this but I wanted to post an update. I am now midway through Day 1 of no meds. It's not too bad so far. I took an Immodium A.D. and drank a 5 hour energy shot as soon as I woke up. Although I didn't sleep too well, it was enough to function. Anyway, I was able to go get groceries and clean the carpet in one room. Now I am exausted. My neck and jaw hurt.
I found some old Tramadol 50mg and took two. It never really helped me before. It's like "glorified tylenol" to me. I did read warnings about seizures and I am aware of the 400mg/24hr limit. Since it never worked well anyway - combined with such scary warnings, I will be very -extremely- careful. I took 100mg two hours ago and if I think about it real hard, it may be helping somewhat. Yeah, not much and not worth trying to double my dose!
I also have Soma. I usually just take one 350mg at night. Since I am in so much pain, my jaw is clenching and I just started my monthly you-know-what with terrible cramps (talk about getting kicked while you're down!), I am seriously wanting to take a Soma. Does anyone know if I should? I researched but didn't get much info. Thanks.
P.S. I didn't say anything as I didn't want to complain the whole time, but this info may be useful to someone someday. I am experiencing chills, sweats, clamminess, a quivery feeling all over, my body feels like I'm wearing one of those aprons they make you wear for xrays. What else? Umm, no appetite. I also feel pretty sad and emotional. I expected this. Oh - I am not sneezing. I did take some Flonase (I have to take that for allergies anyway).
I am too scared to take Soma without advice so I'm going to take 400mg of Advil. Maybe it'll help me get up again.
Last edited by InnerStrength; 11-19-2011 at 04:25 PM.
InnerStrength ..... Welcome to the forum. Sorry you haven't received a reply before now. It seems to me that you are just trying to get by until you can pick up your new prescription in about a week. I'm not trying to be judgmental only trying to understand your situation.
Originally Posted by InnerStrength
The symptoms you are experiencing are withdrawals from the Narcotics. You will need to make a decision. Either you will continue to use the Narcotics or Opiates, or you want to finally give up this lifestyle and get yourself clean. If you decide that you want to get clean, this forum can be of very valuable help to you. If you want to continue to use, then this forum may not be the place for you after all. I hope and Pray that you really want to get and stay clean.
Regarding the pain that you are in. I abused Narcotics, Opiates, and most everything else for over 35 years and finally got myself clean. Like you I began with a legitimate prescription from my Doctor. I have had a total of 24 knee surgeries. You read that correctly. So I have had some tremendous actual pain.
But it's funny just what the Narcotic pain medication does to our mind and body. When we are in pain we take a pill or two.. The brain recognises this and dials up the pain. We take more drugs for the pain and the brain recognises this again and dials up the pain again. This process continues until we have taken much more pain medication than was originally prescribed. In the end what we are experiencing may not be true pain. It is disguised by the drugs.
I discovered that when I stopped taking the Narcotics for pain and got myself clean, the actual pain was no where near what I had thought it was. It was much, much less. Now I just take a combination of Extra-Strength Tylenol (acetaminophin) and Motrin or Ibuprofin. It works wonders! No more of the Opiates for me, EVER!
Sicnce you are out of your meds, why don't you give this a try and see for yourself. You have to want it real bad if it is to work for you. Sure you will continue to have the symptoms that you are now having for several more days. But after that it will be so much better. And I'm quite sure that your children will appreciate you doing this for them as well.
If you should decide that you want to get yourself clean, then please keep posting and several of the fine people of this forum will all jump in to offer their help and suggestions. I will as well although I am still recovering from my last surgery, which by they way I had without the use of any Narcotics or Opiates of any kind!
I wish you the very best and Pray that you will make the decision to get and stay clean. Hope this helps. God Bless.....Denny
i am fairly new to the forum as well. and my story is similar to yours. Denny is also the one that helped me. it is scary but if you truly want to be clean you CAN DO IT! The first couple of days were the worst for me. I am now on day 9 and feel good. and the pain thing, totally agree with Denny. I have legit issues but now that I am not taking the narcotics the pain is not as bad as i thought it was. I alternate between tylenol and motrin and i CAN function. sometimes the pain gets a little bad but i just sit down and relax and it gets better. make sure you also exercise and wear good support shoes. i wear my tennis shoes around the house and it helps my back. not sure who said it to me, probably denny but as far as the withdraw you need to treat the individual symptoms. Diarreah, take the immodium, sneezing, nasal decongestant, etc. i also took a daily multi vitamin and i took valerian root for nerves. i tried the l-tyrosine but gave me "coffee jitters". also make sure you eat and take in lots of water or gatorade. i forced those things and glad i did. i did not get sick one time! o yeah, i was also on my menstrual cycle too. started on day 3 of detox i think and it really sucked but i got thru it and so will you! yesterday i got chamomile tea and it really did help me relax and sleep better. i know i am new to all this but i will be here for you if you need anything! and so will others. just keep coming back here and posting, reading, etc. it really does help!
o yeah, and this is just my opinion. do not take the tramadol. if you want to be clean, you gotta stop it all! and anytime you feel like you "need" a pill, come here!
best of luck and much love from the south!
Tonight was my first night on as well. I don't know if I am even responding to you but I liked your advice to another member and would like to know if you could help me with my situation. My name is patches30 and I have posted questions.
Hi Inner Strength,
Originally Posted by InnerStrength
I read your posts. It's been over a week, so I'm wondering if you eventually got your prescription filled, or if you're still trying to fight through it? Any updates would be appreciated!